Alert archive / Utah / Wind Advisories in 2014
Wind Advisory 23, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Jun 17, 2014, 9:07 PM MDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2014, 9:07 PM MDT (03:07 UTC)
- Expired
- Jun 18, 2014, 12:57 AM MDT
- In force
- 4 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
602 WWUS75 KSLC 180307 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 907 PM MDT TUE JUN 17 2014 UTZ011-012-180700- /O.NEW.KSLC.WI.Y.0023.140618T0307Z-140618T0700Z/ WESTERN UINTA BASIN-CASTLE COUNTRY- INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE... CASTLE DALE...EMERY 907 PM MDT TUE JUN 17 2014 ...WIND ADVISORY IN EFFECT UNTIL 1 AM MDT WEDNESDAY ABOVE 8000 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY ABOVE 8000 FEET...WHICH IS IN EFFECT UNTIL 1 AM MDT WEDNESDAY. * AFFECTED AREA...THE WESTERN UINTA BASIN AND CASTLE COUNTRY. * WINDS...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL REMAIN STRONG THROUGH THE LATE EVENING HOURS BEFORE TAPERING OFF AFTER MIDNIGHT. * IMPACTS...THE WINDS WILL IMPACT TRAVEL ACROSS THE AREA...ESPECIALLY ALONG NORTH-SOUTH ROUTES SUCH AS HIGHWAY 10 BETWEEN PRICE AND I-70. WIND-SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
2 follow-up statements
225 WWUS75 KSLC 180307 CCA NPWSLC URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 907 PM MDT TUE JUN 17 2014 UTZ011-012-180700- /O.COR.KSLC.WI.Y.0023.140618T0307Z-140618T0700Z/ WESTERN UINTA BASIN-CASTLE COUNTRY- INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE... CASTLE DALE...EMERY 907 PM MDT TUE JUN 17 2014 ...WIND ADVISORY IN EFFECT UNTIL 1 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM MDT WEDNESDAY. * AFFECTED AREA...THE WESTERN UINTA BASIN AND CASTLE COUNTRY. * WINDS...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL REMAIN STRONG THROUGH THE LATE EVENING HOURS BEFORE TAPERING OFF AFTER MIDNIGHT. * IMPACTS...THE WINDS WILL IMPACT TRAVEL ACROSS THE AREA...ESPECIALLY ALONG NORTH-SOUTH ROUTES SUCH AS HIGHWAY 10 BETWEEN PRICE AND I-70. WIND-SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
127 WWUS75 KSLC 180657 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1257 AM MDT WED JUN 18 2014 UTZ011-012-180800- /O.CAN.KSLC.WI.Y.0023.000000T0000Z-140618T0700Z/ WESTERN UINTA BASIN-CASTLE COUNTRY- INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE... CASTLE DALE...EMERY 1257 AM MDT WED JUN 18 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS WILL CONTINUE TO DIMINISH THROUGH THE OVERNIGHT HOURS. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Jun 17, 3:32 PM MDT, 5 hours 35 minutes earlier.
Area forecast discussion, Jun 17, 3:32 PM MDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
332 PM MDT TUE JUN 17 2014
.SYNOPSIS...AN UNSEASONABLY COLD STORM WILL CONTINUE TO MOVE
THROUGH THE NORTHERN PORTIONS OF UTAH THROUGH WEDNESDAY. HIGH
PRESSURE WILL BUILD INTO THE AREA THURSDAY WITH DRIER AND WARMER
CONDITIONS.
&&
.DISCUSSION...BAND OF PRECIPITATION OVER THE NORTHERN HALF OF UTAH
CONTINUES TO SLOWLY MOVE TO THE SOUTHEAST AS THE AFTERNOON
PROGRESSES. WILL CONTINUE TO SEE THIS TREND WITH PRECIP EVENTUALLY
MOVING INTO THE PROVO AREA BY THIS EVENING. AS NIGHT TIME
APPROACHES THOUGH...DO EXPECT THE PRECIPITATION TO BEGIN TO
DISSIPATE. ANOTHER WEAK IMPULSE WILL BRING SOME MORE PRECIPITATION
ON WEDNESDAY...MAINLY TO THE MOUNTAINS. WILL CONTINUE WITH THE
SNOW ADVISORY FOR AREAS OF ABOVE 8000 FEET AS SNOW DOES CONTINUE
IN THESE AREAS. DID GET A REPORT OF SNOW AT THE TOP OF PARLEYS
CANYON AS WELL BUT DO NOT EXPECT MUCH ACCUMULATION ESPECIALLY ON
THE ROADWAYS. WINDS OVER THE SOUTHERN PORTIONS OF THE STATE
CONTINUE TO GUST IN THE 40S TO LOW 50S AND WILL CONTINUE THE WIND
ADVISORY.
MODELS IN GOOD AGREEMENT WILL BRINGING A RIDGE OF HIGH PRESSURE
BACK INTO THE REGION BY THURSDAY. THIS TREND WILL CONTINUE
THROUGH THE WEEKEND AND INTO NEXT WEEK. THIS WILL BRING MUCH DRIER
CONDITIONS ALONG WITH MUCH WARMER TEMPERATURES. BY THE
WEEKEND...THE ST GEORGE AREA WILL REACH THE TRIPLE DIGITS. OVER
THE NORTHERN PORTIONS...TEMPERATURES WILL REBOUND BACK INTO THE
80S AND 90S WHICH IS A GOOD 30 TO 40 DEGREES WARMER THAN WHAT WE
ARE SEEING TODAY.
&&
.AVIATION...ALTHOUGH NORTHERLY SURFACE WINDS ARE EXPECTED TO PREVAIL
AT THE KSLC TERMINAL THROUGH THIS EVENING...PERIODIC EASTERLY WINDS
WILL REMAIN POSSIBLE THROUGH 01Z DUE TO OUTFLOW. OUTSIDE OF THE
WINDS...STEADY RAINFALL WILL CONTINUE THROUGH 01/02Z WITH PERIODIC
MVFR CONDITIONS DURING THE HEAVIER SHOWERS. CIGS ARE EXPECTED TO
LIFT ABOVE 6000FT AGL BETWEEN 02/03Z.
&&
.FIRE WEATHER...A COLD FRONT WILL CONTINUE TO MOVE SOUTHWARD THROUGH
THE STATE...WITH COOL AND MOIST CONDITIONS ACROSS CENTRAL AND
NORTHERN UTAH...AND WINDY...DRY CONDITIONS ACROSS SOUTHERN UTAH.
CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS SOUTHERN UTAH
INTO THIS EVENING. ACROSS CENTRAL AND NORTHERN UTAH...PRECIPITATION
WILL CONTINUE INTO THE EVENING...WITH SNOW FALLING ABOVE
APPROXIMATELY 8,000 FEET.
PRECIPITATION WILL TAPER OFF OVERNIGHT ACROSS NORTHERN AND CENTRAL
UTAH...THOUGH LIGHT SHOWERS MAY LINGER INTO WEDNESDAY. WEDNESDAY
WILL BE COOL...WITH NORTHERLY WINDS ACROSS THE MAJORITY OF THE
FORECAST AREA.
A WARMING...DRYING TREND WILL BEGIN THURSDAY AND CONTINUE INTO THE
WEEKEND.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR UTZ495>498.
WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR UTZ013-020-021.
WINTER WEATHER ADVISORY UNTIL NOON MDT WEDNESDAY FOR UTZ007>009.
WY...NONE.
&&
PUBLIC...SOLUM
FIRE WEATHER...HOSENFELD
AVIATION...MERRILL
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Jun 17, 4:29 AM MDT, 16 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 429 AM MDT TUE JUN 17 2014 UTZ001>016-019>021-517-518-WYZ021-181200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 429 AM MDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT AN UNSEASONABLY COLD STORM WILL BRING PERIODS OF ACCUMULATING SNOW ABOVE 8000 FEET ACROSS THE NORTHERN AND CENTRAL MOUNTAINS THIS AFTERNOON INTO TONIGHT. TRAVEL MAY BE IMPACTED ACROSS HIGH ELEVATION ROADS INCLUDING THE MIRROR LAKE HIGHWAY. GUSTY WINDS CAN BE EXPECTED ACROSS SOUTHERN AND EASTERN UTAH. GUSTY WINDS AND LOW HUMIDITIES WILL COMBINE TO CREATE SEVERE FIRE WEATHER CONDITIONS ACROSS PORTIONS OF SOUTHERN UTAH WHERE FUELS ARE CRITICAL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY OCCASIONAL ACCUMULATING SNOW WILL REMAIN POSSIBLE ACROSS THE NORTHERN AND CENTRAL MOUNTAINS ABOVE 8000 FEET WEDNESDAY MORNING. TRAVEL MAY BE IMPACTED ACROSS HIGH ELEVATION ROADS INCLUDING THE MIRROR LAKE HIGHWAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.